Complications of Posterior Capsular Opacity

  • Country:

    New Zealand

  • Age:

    53

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    Yes

    Cataract Surgery Retinal Detachment
  • Do you use any eye drops:

    No

  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,

I am a 53 yo male who underwent cataract surgery less than a year ago. I started notice a slight decrease in my distance acuity in the past 2 months. The diagnosis is PCA and a YAG treatment recommended to rectify.

Is there any risk with not having the surgery? I am concerned about having the procedure as there is a significant history of retinal detachment in the eye concerned.

So what would I expect if the opacity is not corrected? Would it get worse? Will intraocular pressure increase? Is there any harm that could be created?

Thanks

 

Answer

 

 

 

Thanks for your Question
 
Posterior capsular opacity after cataract surgery will increase gradually with time which can cause decreasing in visual acuity. It is treated for one time by YAG laser. There are no medications or eye drops can be used to treat it.

Other than gradual decreasing in visual acuity, there are no complications of leaving it.
 
Web Eye Clinic
 



Related Questions